Texas, 2007High Wind in Texas, May 30, 2007
May 30, 2007 · NWS LUB · 1 event in 1 county or zone
An apparent meso-high developed in the wake of a convective complex over the extreme southern Panhandle during the early morning hours of the 30th. Strong winds resulted and wind gusts briefly exceeded severe levels near Silverton.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An apparent meso-high developed in the wake of a convective complex over the extreme southern Panhandle during the early morning hours of the 30th. Strong winds resulted and wind gusts briefly exceeded severe levels near Silverton. A 60 mph wind gust was measured by the Texas Tech University West Texas Mesonet site there at 02:30 CST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 29, 2:21 PM CST, 12 hours 9 minutes earlier.
Area forecast discussion, May 29, 2:21 PM CST, 12 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
321 PM CDT TUE MAY 29 2007
.SHORT TERM...
ATTENTION REMAINS FOCUSED ON THE POTENTIAL FOR ISOLATED/SCATTERED
CONVECTION LATE THIS AFTERNOON/EVENING...ALTHOUGH THREAT APPEARS
HIGHLY CONDITIONAL.
CURRENT WTM OBSERVATIONS REVEAL MODEST VEERING/DRYING OVER THE
WESTERN ZONES. SATELLITE/RADAR IMAGERY DEPICTS CU FIELD ALONG A
NORTHWEST TO SOUTHEAST ORIENTED OUTFLOW BOUNDARY TRAILING FROM THE
NORTH TEXAS MCS FROM NEAR ASPERMONT TO SILVERTON. 18Z UPPER AIR
SOUNDING FROM REESE CENTER /COURTESY WTM/ INDICATES STRONG CAPPING
WITH MAX TEMP OF 17.8 DEGREES C AT 780MB.
MODELS ARE INSISTENT ON SHARPENING A DRYLINE VICINITY THE INTERSTATE
27 CORRIDOR LATER TODAY. CURRENT OBS SUPPORT PREVIOUS CONCLUSION
THAT THE AFTERNOON DRYLINE WILL BE DIFFUSE GIVEN EVAPOTRANSPORATION
FOLLOWING RECENT RAINS. WITH WEAK CONVERGENCE ALONG THE EVOLVING
DRYLINE...THE GREATEST CHANCE FOR OVERCOMING THE INVERSION/HIGHEST
GRIDDED POPS WILL BE DRAWN OVER THE ROLLING PLAINS/SOUTHEASTERN
PANHANDLE VICINITY THE MESOSCALE OUTFLOW BOUNDARY. MORE ISOLATED
ACTIVITY WILL BE DEPICTED WESTWARD ALONG THE DRYLINE WHERE STRONG
CAP AND WEAK CONVERGENCE/FORCING MAKES INITIATION MORE CONDITIONAL.
STORMS THAT INITIATE...ESPECIALLY ALONG THE ROLLING PLAINS BOUNDARY
...WILL REALIZE STRONG INSTABILITY. SUFFICIENT DEEP LAYER SHEAR WILL
EXIST BY EVENING TO SUPPORT SOME STORM ORGANIZATION...HOWEVER...WEAK
FLOW ABOVE 400MB WILL LIMIT OVER POTENTIAL. IF STORMS BECOME
AUGMENTED BY THE BOUNDARY A LOCALLY ENHANCED SEVERE THREAT MAY
PRESENT ITSELF.
RAIN/STORM CHANCES WILL PERSIST THROUGH TONIGHT WITH AN INCREASING
LLJ THAT SHOULD HELP CONVECTION PERSIST AS IT PROPAGATES
SOUTHEASTWARD FROM THE PANHANDLES. BEST CHANCES WILL BE OVER THE
NORTHEASTERN FA. FRONTAL PASSAGE IS STILL EXPECTED EARLY WEDNESDAY
WITH CHANCE GRIDDED POPS WARRANTED IN PROXIMITY TO THE BOUNDARY.
.LONG TERM...
MID/UPPER LEVEL LOW ALONG THE MONTANA/WYOMING BORDER TO CONTINUE
MOVING SLOWLY TO THE EAST DURING THE FORECAST PERIOD. MODELS IN
GOOD AGREEMENT ON MOVING LOW INTO THE NORTHERN PLAINS BY FRIDAY
AND TO THE UPPER MID WEST/GREAT LAKES BY LATE SATURDAY. AS LOW
MOVES TO THE EAST...UPPER LEVEL RIDGE TO BUILD OVER THE ROCKIES
PRODUCING A NORTHWEST FLOW ACROSS THE REGION. COLD FRONT FORECAST
TO MOVE ACROSS THE SOUTH PLAINS WEDNESDAY TO STALL OUT OVER THE
PERMIAN BASIN WEDNESDAY NIGHT BEFORE BEGINNING TO WASH OUT AS IT
RETURNS TO THE NORTH ON FRIDAY. WITH FRONT ACTING AS FOCUS FOR
THUNDERSTORMS HAVE CONTINUED POPS FOR WEDNESDAY NIGHT INTO FRIDAY
MORNING...HOWEVER EXPECT BEST CHANCE TO BE SOUTH AND SOUTHEAST
WEDNESDAY NIGHT WHERE LAPSE RATES ABOVE 7.5 C/KM WITH BEST
CHANCES SHIFTING TO THE NORTH AND NORTHEAST THURSDAY AND THURSDAY
NIGHT AS THE FRONT MOVES TO THE NORTH AND DISSIPATES. FLOW ALOFT
TO BECOME NORTHWEST BY THE WEEKEND AS RIDGE BUILDS TO THE WEST.
MODELS ARE SIMILAR ON BRINGING A FEW DISTURBANCES SOUTHEASTWARD
THROUGH THE WEEKEND WITH ANOTHER FRONT MOVING INTO THE AREA ON
SATURDAY. DISTURBANCES TO AID IN DEVELOPING THUNDERSTORMS OVER
HIGHER TERRAIN OF NEW MEXICO AND COLORADO TOWARD THE END OF THE
WEEK AND WITH NORTHWEST FLOW ALOFT EXPECT SOME OF THESE STORMS TO
MOVE INTO FORECAST AREA DURING THE LATE AFTERNOON AND NIGHT FRIDAY
INTO SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 54 78 57 84 59 / 30 20 20 30 20
TULIA 58 77 58 82 61 / 40 20 20 30 30
PLAINVIEW 61 78 59 82 62 / 30 30 20 30 20
LEVELLAND 59 82 60 84 64 / 30 30 20 30 20
LUBBOCK 62 82 61 84 65 / 30 30 20 30 20
BROWNFIELD 59 84 61 84 65 / 30 30 20 30 20
CHILDRESS 64 83 64 83 66 / 50 40 30 30 30
SPUR 63 83 63 83 66 / 40 30 30 30 20
ASPERMONT 65 85 66 85 68 / 40 30 30 30 20
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
20/08
Hazardous weather outlook, May 29, 10:27 AM CST, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1127 AM CDT TUE MAY 29 2007
TXZ021>044-301630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1127 AM CDT TUE MAY 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
CONVECTIVE
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND THIS EVENING ALONG AND EAST OF A LINE FROM DIMMITT TO OLTON TO
LUBBOCK TO TAHOKA.
A DRYLINE IS EXPECTED TO SHARPEN ACROSS THE CENTRAL SOUTH PLAINS
BY LATE AFTERNOON. A FAIRLY STRONG CAPPING INVERSION WILL LIKELY
INHIBIT THUNDERSTORMS EARLY IN THE AFTERNOON BUT CONTINUED
CONVERGENCE AND HEATING SHOULD ALLOW FOR ISOLATED TO SCATTERED
THUNDERSTORMS TO DEVELOP BY LATE AFTERNOON OR EARLY EVENING.
MODERATE INSTABILITY AND WEAK TO MODERATE SHEAR SHOULD BE
SUFFICIENT FOR SUPERCELL THUNDERSTORM AND MULTICELL CLUSTERS TO
DEVELOP.
THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH THE
THREAT OF LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS. AN
ISOLATED TORNADO IS ALSO POSSIBLE. ADDITIONALLY...LOCALIZED
FLOODING WILL BE POSSIBLE UNDER THE HEAVIER STORMS GIVEN THE RELATIVELY
SLOW STORM MOTION EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE UPPER FLOW WILL GRADUALLY INCREASE ACROSS THE AREA WEDNESDAY
AND THURSDAY AS A POTENT STORM SYSTEM REMAINS NEARLY STATIONARY
OVER THE NORTHERN PLAINS. SCATTERED STORMS WILL BE POSSIBLE ON
WEDNESDAY AFTERNOON MAINLY OVER THE SOUTHERN SOUTH PLAINS AND
ROLLING PLAINS AS A COLD FRONT STALLS NEAR OR JUST SOUTH OF THIS
AREA. INCREASED LOW TO MIDDLE LEVEL WIND SHEAR MAY ALLOW FOR SOME
STORMS TO BECOME SEVERE.
THE FRONT MAY BEGIN TO MOVE BACK NORTH ACROSS THE AREA ON THURSDAY
AND PROVIDE A FOCUS FOR ADDITIONAL STRONG TO SEVERE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS
EVENING OVER PARTS OF THE SOUTHERN AND SOUTHEASTERN PANHANDLE...THE
SOUTH PLAINS AND THE ROLLING PLAINS.
High Wind, Briscoe
- When
- May 30, 2:30 AM CST
- Where
- Briscoe forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.530, -101.209 (the zone’s center; the record gives no point)
The Texas Tech University West Texas Mesonet recorded a wind gust of 60 miles per hour near Silverton. No damage was reported.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 30 to 31, 2007$435,000 · 1.75 in hail · 42 events
- Flooding in Nebraska, May 30 to 31, 2007$500,000 · 4 events
- Flash Flood and Hail in Oklahoma, May 30, 2007$233,000 · 1.75 in hail · 14 events
- Lightning Strike in Louisiana, May 30, 2007$80,000 · 1 event
- Damaging Winds in Texas, May 30, 2007$40,000 · 55 kt wind · 7 events
- Tornadoes and Damaging Winds in North Dakota, May 30, 2007EF1 · 4 events
- Damaging Wind in Ohio, May 30, 2007$30,000 · 50 kt wind · 1 event
- Damaging Winds in Arkansas, May 30, 2007$22,000 · 54 kt wind · 2 events
- Damaging Wind in Louisiana, May 30, 2007$20,000 · 50 kt wind · 1 event
- Hail in Texas, May 30 to 31, 2007$13,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Michigan, May 30, 2007$12,000 · 1 in hail · 4 events
- Flash Flood and Damaging Winds in Louisiana, May 30, 2007$7,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31664.